What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 3:24 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 30, 3:24 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
424 PM EDT Sun Jun 30 2019
.SYNOPSIS...
A cold front drops south across the area this evening. High
pressure returns Monday and slides offshore Tuesday. High
pressure settles offshore for the middle and later portion of
the holiday week resulting in hot and humid conditions.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 355 PM EDT Sunday...
Current GOES wv imagery depicts a well-defined upper low
centered along the coast of ME and continuing to track SSE. At
the surface, low pressure is located along the srn coast of NS,
with an associated cold front extending SW into the nrn Delmarva
and nrn VA, with a lee-side trough over the VA Piedmont.
Showers/tstms have developed in vicinity of the lee-side trough
over the Ern VA Piedmont, and should track to the SE ahead of
the cold front through the late aftn/early evening. Strong wind
gusts are possible with any tstms given steep low-level lapse
rates. The cold front will sweep through the area this evening
with showers/tstms quickly ending by 00z for most of the area,
and pushing S of the Albemarle Sound from 00-03z. A Drier
airmass will arrive from the N tonight resulting in a mostly
clear sky and more comfortable overnight temperatures. Forecast
lows range from the low/mid 60s N to the upper 60s/around 70F
SE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...
Mostly sunny and less humid Monday as high pressure builds into
the area from the N-NW. High temperatures mainly in the mid-
upper 80s, with dewpoints dropping into the upper 50s to around
60F. Mostly clear and dry Monday night as high pressure becomes
centered in vicinity of the Southeast coast. Forecast lows range
from the mid 60s to around 70F. High pressure slides offshore
Tuesday and 850mb temperatures rebound to 18-20C. Therefore,
high temperatures will return to the low/mid 90s (upper 80s
immediate coast) under a mostly sunny sky. Increasing humidity
as dewpoints rise into the mid/upper 60s, but seasonal for early
July. There is a minimal potential for some weakening
convection to approach the MD Ern Shore Tuesday night, with PoPs
of only 15-20%. Otherwise, partly cloudy to mostly clear and
warm with lows of 70-75F. Hot and even more humid Wednesday as
surface high pressure settles well offshore. 850mb temperatures
near 20C should support highs in the mid 90s inland and low 90s
closer to, and along the coast. Dewpoints around 70F and into
the low 70s will support heat indices of 100-104F. There is a
minimal chc of late aftn showers/tstms.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 405 PM EDT Sunday...
The upper level flow will become mostly zonal during the middle and
end of the week. Sfc winds will be light and out of the west,
helping temperatures rise into the upper 90s inland and mid 90s
along the SE VA coast through Fri (Near 90 for NC and Delmarva
coast). A shortwave will move across the area late Thursday
afternoon. After temperatures climb into the mid to upper 90s,
thunderstorms will likely form (Pops 30-40%). Lower Pops will remain
in the forecast for Friday and Saturday for afternoon pulse
thunderstorms. Afternoon temperatures will cool slightly for the end
of the week and weekend, as moisture returns and the area sees daily
isolated tstms and showers. However with the higher dewpts, heat
indices may be 100-105 Thurs-Sat. Models are hinting a cold front
aproaching the area by Sunday but may stall just to our north.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 140 PM EDT Sunday...
Low pressure is tracking sewd off the coast of Nova Scotia as
of 18z, with a cold front trailing to the SW into the nrn
Delmarva and nrn VA. Isolated showers are developing ahead of
the front over central VA and this wind is WNW ~10kt, with
occasional gusts of 15-18kt. An increase in coverage of
showers/tstms is expected through 21z as the front continues to
drop swd. This activity will mainly be around and S of RIC.
However, confidence is not high enough on a direct impact to a
given terminal, so only VCSH/VCTS have been included in the 18z
TAFs. Dry conditions are expected to prevail at SBY. The cold
front will sweep through the area this evening, with any
lingering showers/tstms dropping S of the Albemarle Sound from
00-03z. Drier air will arrive from the N and the sky is expected
to become mostly clear, with the wind shifting from NW to NNE.
Mostly sunny Monday with a NNE wind of 5-10kt through early
aftn, before becoming light and locally variable later in the
aftn as high pressure builds over the area.
High pressure remains immediately offshore Monday night and
Tuesday with dry conditions prevailing. The high then settles
well offshore Wednesday through Friday and a chc of
aftn/evening showers/tstms returns.
&&
.MARINE...
As of 415 PM EDT Sunday...
A cold front will drop acrs the waters tonight, accompanied by
isolated to sctd showers/tstms over srn portions of the marine
area. WNW winds 5-15 kt late this aftn, will shift to the NW
then N and increase to at least 10-15 kt over all the waters
overnight into early Mon morning, behind the cold front. A few
gusts to near 20 kt will be likely, but at this time, do not
think they will be frequent enough over the Ches Bay to warrant
a SCA. So, have capped sustained N winds at 15 kt over the Ches
Bay and even the ocean tonight into Mon morning. Waves will
build to 2-3 ft, and seas will build to 3-4 ft. High pressure
will build right over the waters Mon aftn, then slides offshore
for late Mon night and Tue. A trough of low pressure will cross
the area late Tue night and Wed.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ/ERI
NEAR TERM...AJZ
SHORT TERM...AJZ/ERI
LONG TERM...CP
AVIATION...AJZ
MARINE...ALB/TMG
Hazardous weather outlook, Jun 30, 2:45 AM EST, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
345 AM EDT Sun Jun 30 2019
NCZ012>017-030>032-102-VAZ060-065>068-079>084-086>090-092-093-
095>098-100-513-514-516-523>525-010745-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg-
Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-York-
Newport News-Hampton/Poquoson-
345 AM EDT Sun Jun 30 2019
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
Scattered thunderstorms are expected to develop across the outlook
area this afternoon and evening. Some of the storms may produce
strong gusty winds and small hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ021>025-VAZ048-061-062-064-069-075>078-085-099-509>512-515-
517>522-010745-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Cumberland-Goochland-Caroline-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Middlesex-Accomack-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-
Western Henrico (Including the City of Richmond)-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
345 AM EDT Sun Jun 30 2019
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 4:03 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
503 PM EDT Sun Jun 30 2019
VAZ084-090-523>525-302145-
Hampton/Poquoson-Newport News-York-James City-Gloucester-
503 PM EDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...YORK
AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF POQUOSON...THE
CITY OF HAMPTON AND THE NORTHERN CITY OF NEWPORT NEWS...
At 503 PM EDT, a strong thunderstorm was located near Wicomico, or
near Gloucester Point, moving southeast at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Newport News, Hampton, Williamsburg, Langley AFB, Queens Lake,
Patrick Henry Field, Virginia Institute For Marine Sciences, Seaford,
Gloucester Point, Busch Gardens, Wicomico, Achilles, York Terrace,
Lee Hall, Carver Gardens, Tabb, Grove, Lackey, Glass and Naxera.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3727 7627 3727 7629 3730 7631 3727 7634
3725 7634 3724 7635 3721 7635 3720 7632
3717 7629 3705 7639 3724 7670 3739 7659
3728 7624
TIME...MOT...LOC 2103Z 301DEG 22KT 3728 7657
GINGRICHSpecial weather statement, Jun 30, 4:07 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
507 PM EDT Sun Jun 30 2019
NCZ015>017-VAZ097-098-302145-
Pasquotank-Camden-Western Currituck-Chesapeake-Virginia Beach-
507 PM EDT Sun Jun 30 2019
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
CAMDEN...NORTHWESTERN PASQUOTANK...AND NORTHWESTERN CURRITUCK
COUNTIES...THE SOUTHERN CITY OF CHESAPEAKE AND THE SOUTH CENTRAL CITY
OF VIRGINIA BEACH...
At 506 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Northwest to near Downtown Suffolk. Movement
was southeast at 25 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Locations impacted include...
Currituck, South Mills, Chesapeake, Northwest, Morgans Corner,
Moyock, Burnt Mills, Horseshoe, Lynchs Corner, Snowden, Pierceville,
Tar Corner, Sharon, Sligo, Lilly and Johnsons Corner.
LAT...LON 3636 7644 3657 7649 3664 7615 3648 7588
3648 7589 3647 7589 3647 7590 3646 7590
TIME...MOT...LOC 2106Z 312DEG 20KT 3662 7626 3666 7660
05Special weather statement, Jun 30, 4:37 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
537 PM EDT Sun Jun 30 2019
VAZ098-302200-
Virginia Beach-
537 PM EDT Sun Jun 30 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE CENTRAL CITY OF
VIRGINIA BEACH...
At 536 PM EDT, a thunderstorm with heavy rain was located over
Princess Anne, or 8 miles southwest of Virginia Beach, moving
southeast at 30 mph.
Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
Virginia Beach, Back Bay, Princess Anne, Rudee Heights, Princess Anne
Plaza, Sigma, Sandbridge Beach, Oceana NAS, Macons Corner, Pungo,
Oceana, Dam Neck and London Bridge.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3652 7582 3654 7587 3655 7587 3655 7589
3666 7612 3668 7607 3671 7608 3672 7610
3675 7614 3686 7608 3682 7592 3672 7589
3662 7584
TIME...MOT...LOC 2136Z 294DEG 24KT 3675 7605
05Special weather statement, Jun 30, 4:49 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
549 PM EDT Sun Jun 30 2019
NCZ013-014-031-032-302230-
Hertford-Gates-Perquimans-Chowan-
549 PM EDT Sun Jun 30 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT PERQUIMANS...
SOUTHEASTERN HERTFORD...SOUTHEASTERN GATES AND CHOWAN COUNTIES...
At 549 PM EDT, a thunderstorm with heavy rain was located over
Ryland, moving southeast at 35 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
Hertford, Winfall, Ryland, Rockyhock, Cape Colony, Tyner, Snug
Harbor, Burgess, Hobbsville, Valhalla, Belvidere, Holiday Island,
Gliden, Drummond Point, Arrowhead Beach, Peach, Saint Johns, Hancock,
Nicanor and Yeopim Station.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3601 7657 3603 7660 3606 7661 3606 7662
3604 7664 3606 7666 3622 7673 3624 7671
3624 7672 3627 7670 3629 7670 3632 7674
3640 7650 3609 7633 3608 7641 3607 7641
3602 7647 3601 7651
TIME...MOT...LOC 2149Z 335DEG 37KT 3627 7661
05Special weather statement, Jun 30, 4:52 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
552 PM EDT Sun Jun 30 2019
NCZ015>017-102-302230-
Eastern Currituck-Pasquotank-Camden-Western Currituck-
552 PM EDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CENTRAL
PASQUOTANK AND CURRITUCK COUNTIES...
At 552 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Currituck to Morgans Corner.
Movement was southeast at 25 mph.
Wind gusts in excess of 30 mph and rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Currituck, Elizabeth City, Camden, Elizabeth City State University,
Grandy, Weeksville, South Mills, Sanderling, Point Harbor, Shiloh,
Indiantown, Morgans Corner, Corolla, Old Trap, Whitehall Shores,
Moyock, Knotts Island, Poplar Branch, Pierceville and Spot.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3611 7585 3614 7587 3617 7591 3618 7600
3614 7600 3615 7606 3614 7610 3613 7611
3613 7616 3648 7642 3656 7597 3638 7578
3624 7573 3622 7573 3622 7577 3620 7576
3619 7579 3609 7575 3608 7579 3607 7580
TIME...MOT...LOC 2152Z 314DEG 20KT 3638 7600 3642 7638
05Local storm report, Jun 30, 5:10 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 S FORD 37.12N 77.73W
06/30/2019 DINWIDDIE VA UTILITY COMPANY
TREES DOWNED ONTO POWERLINES ALONG BALTIMORE
ROAD. NUMEROUS POWER OUTAGES REPORTED IN THE
AREA.
&&
05